Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 169, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 4:41 PM EDT for Colquitt County, Mitchell County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 23, 2015, 5:13 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Colquitt County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 84 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WUUS52 KTAE 232041
SVRTAE
GAC071-205-232130-
/O.NEW.KTAE.SV.W.0169.150623T2041Z-150623T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MITCHELL COUNTY IN SOUTHWESTERN GEORGIA...
WESTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 530 PM EDT
* AT 440 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES WEST OF RIVERSIDE...OR 8 MILES
WEST OF MOULTRIE...AND MOVING SOUTHEAST AT 20 MPH. ADDITIONAL
SEVERE STORMS ARE POSSIBLE IN MITCHELL COUNTY.
* LOCATIONS IMPACTED INCLUDE...
CAMILLA...MOULTRIE...PELHAM...RIVERSIDE...SCHLEY...FUNSTON...SALE
CITY...AUTREYVILLE...MITCHELL CO A/P...HARTSFIELD...COTTON...SOUTH
MOULTRIE...CENTER HILL...BRANCHVILLE...MOULTRIE MUNICIPAL A/P...
HOPEFUL...HINSONTON...BAY...LANEY AND MURPHY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3104 8400 3108 8401 3108 8449 3117 8447
3119 8442 3120 8442 3122 8441 3123 8438
3127 8376 3104 8366
TIME...MOT...LOC 2040Z 294DEG 18KT 3114 8392
$$
1-WESTON2 follow-up statements
689
WWUS52 KTAE 232058
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT TUE JUN 23 2015
GAC205-232107-
/O.CAN.KTAE.SV.W.0169.000000T0000Z-150623T2130Z/
MITCHELL GA-
458 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MITCHELL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3104 8400 3108 8401 3110 8400 3110 8401
3111 8402 3111 8400 3125 8400 3127 8376
3104 8366
TIME...MOT...LOC 2057Z 310DEG 19KT 3116 8384
$$
GAC071-232130-
/O.CON.KTAE.SV.W.0169.000000T0000Z-150623T2130Z/
COLQUITT GA-
458 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN COLQUITT COUNTY...
AT 457 PM EDT...DOPPLER RADAR INDICATED DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED OVER RIVERSIDE...OR NEAR
MOULTRIE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...RIVERSIDE...SCHLEY...FUNSTON...AUTREYVILLE...HARTSFIELD...
BAY...SOUTH MOULTRIE...CENTER HILL...MURPHY AND MOULTRIE MUNICIPAL
A/P.
LAT...LON 3104 8400 3108 8401 3110 8400 3110 8401
3111 8402 3111 8400 3125 8400 3127 8376
3104 8366
TIME...MOT...LOC 2057Z 310DEG 19KT 3116 8384
$$
1-WESTON211
WWUS52 KTAE 232113
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT TUE JUN 23 2015
GAC071-232123-
/O.CAN.KTAE.SV.W.0169.000000T0000Z-150623T2130Z/
COLQUITT GA-
513 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLQUITT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3104 8400 3108 8401 3110 8400 3110 8401
3111 8402 3111 8400 3125 8400 3127 8376
3104 8366
TIME...MOT...LOC 2110Z 294DEG 18KT 3110 8377
$$
1-WESTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:21 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 23, 3:21 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT TUE JUN 23 2015
.NEAR TERM [THROUGH TONIGHT]...
SCATTERED THUNDERSTORMS ARE ONGOING ONCE AGAIN THIS AFTERNOON. WITH
PLENTY OF LOW-LEVEL MOISTURE AND STEEP LOW-LEVEL LAPSE RATES, CAPE
VALUES ARE RUNNING 3000-4000J/KG, WITH A FEW STORMS OCCASIONALLY
REACHING MARGINALLY SEVERE LEVELS. THIS ACTIVITY WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON WITH THE FOCUS LIKELY
SHIFTING NORTH AND WEST WITH TIME.
WITH THE EARLY ONSET OF CONVECTION OVER THE EASTERN ZONES, COOLER
TEMPERATURES HAVE PRECLUDED REACHING HEAT ADVISORY CRITERIA.
NORTHERN AND WESTERN AREAS ARE STILL APPROACHING THESE CRITERIA, SO
WILL MAINTAIN THE ADVISORY FOR THESE AREAS AND DROP THE ADVISORY FOR
THE FLORIDA BIG BEND.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
UPPER LEVEL RIDGING CENTERED NORTHWEST OF THE LOCAL REGION WEDNESDAY
WILL WEAKEN AS IT SLIDES EASTWARD THURSDAY. AT THE SURFACE, THE
WESTERN EXTENSION OF THE BERMUDA RIDGE AXIS WILL REMAIN OVER OR
JUST SOUTH OF OUR COASTAL WATERS. ELSEWHERE, A SURFACE THROUGH
EXTENDING SWWD INTO CENTRAL GA FROM A WEAK AREA OF LOW PRESSURE IN
THE CARLOINA'S WILL PERSIST THROUGH THE PERIOD. THE MEAN 1000-700MB
FLOW WILL BE MODERATE FROM THE WEST TO SOUTHWEST (< 10 KTS) BOTH
DAYS (SEA BREEZE REGIME 4). FORECAST PW'S WILL BE AROUND 2.0"
WEDNESDAY AND AROUND 1.75" THURSDAY WITH SLIGHTLY DRYER AIR
FILTERING IN THE MID LEVELS. BASED ON RADAR COVERAGE TODAY AND THE
ABOVE MENTIONED SYNOPTIC SITUATION, WENT ABOVE MOS POP GUIDANCE.
AFTERNOON TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
BUT IT APPEARS WE WILL JUST BE UNDER HEAT ADVISORY CRITERIA.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
THE UPPER PATTERN TRANSITIONS TO BECOME HIGHLY AMPLIFIED WITH A
SHARP RIDGE OUT WEST AND A DEEP TROUGH IN THE EAST OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASING CHANCES
FOR WIDESPREAD CONVECTION TO THE AREA, ESPECIALLY ON SUNDAY AS
MODELS SHOW A SURFACE FRONT/TROUGH PUSHING INTO OUR CWA FROM THE
NORTH WITH DEEP LAYER MOISTURE IN PLACE. THIS BOUNDARY MAY SLIP
JUST ENOUGH TO THE SOUTH TO BRING A DRIER AIRMASS TO AT LEAST OUR
NORTHERN ZONES BY MONDAY. MAX TEMPS WILL BE BELOW OR NEAR CLIMO
(UPPER 80S TO LOWER 90S) EACH DAY WITH LOWS IN THE LOWER TO MID
70S.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY] THUNDERSTORMS WILL IMPACT ALL AREA TERMINALS
THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL THEREAFTER
THROUGH THE REMAINDER OF THE FORECAST PERIOD.
&&
.MARINE...
LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION.
&&
.FIRE WEATHER...
DISPERSION INDICES WILL BE HIGH IN THE AFTERNOONS ON WEDNESDAY AND
THURSDAY DUE TO HIGH MIXING HEIGHTS. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.
&&
.HYDROLOGY...
AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 94 75 94 76 / 20 50 20 50 30
PANAMA CITY 80 91 78 88 79 / 20 40 20 40 30
DOTHAN 76 97 75 95 75 / 30 60 20 50 30
ALBANY 76 97 75 96 75 / 30 40 20 50 30
VALDOSTA 75 96 75 96 75 / 30 40 20 50 30
CROSS CITY 76 92 74 92 76 / 30 40 20 40 30
APALACHICOLA 79 92 79 91 79 / 20 20 20 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING FOR CALHOUN-
CENTRAL WALTON-COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-
HOLMES-INLAND BAY-INLAND FRANKLIN-INLAND GULF-JACKSON-NORTH
WALTON-SOUTH WALTON-WASHINGTON.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-CALHOUN-CLAY-
DECATUR-DOUGHERTY-EARLY-GRADY-LEE-MILLER-MITCHELL-QUITMAN-
RANDOLPH-SEMINOLE-TERRELL-THOMAS.
AL...HEAT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR COFFEE-DALE-
GENEVA-HENRY-HOUSTON.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...DVDIn the hours before
Local storm report, Jun 23, 3:21 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 S SUMATRA 29.98N 84.98W
06/23/2015 FRANKLIN FL 911 CALL CENTER
TREE DOWN ON HWY 65 IN FRANKLIN COUNTY NEAR THE LIBERTY
COUNTY BORDER.
&&
MOORELocal storm report, Jun 23, 4:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 2 E HOPEFUL 31.17N 84.36W
06/23/2015 MITCHELL GA 911 CALL CENTER
TREES BLOWN DOWN ON HIGHWAY 65 IN MITCHELL CO.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:38 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 52 min |
| Jun 23, 4:05 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Mitchell | 40 min |
| Jun 23, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.